Voluntary Drug Recall Alert: Fentanyl
The recalled cartons contained 50 mcg/h patches instead of 12 mcg/h patches.
Using a 50 mcg/h patch instead of a prescribed 12 mcg/h patch could result in serious, life threatening, or fatal respiratory depression. Groups at potential increased risk could include first time recipients of such patches, children, and the elderly. To date, Alvogen, Inc. hasn’t received any reports of adverse events related to this issue.
The affected Fentanyl Transdermal System lots include:
- Lot 180060 of Fentanyl Transdermal System, 12 mcg/h, expiration date 05/2020
- Lot 180073 of Fentanyl Transdermal System, 12 mcg/h, expiration date 06/2020
Express Scripts, Inc. identified some TRICARE beneficiaries who potentially received recalled products through home delivery or retail network pharmacies on or after October 10, 2018. Letters notifying home delivery and retail beneficiaries who may have received currently affected products were mailed from Express Scripts, Inc. on behalf of the Department of Defense (DoD).
The DoD has notified all military hospitals and clinics of this recall and asked them to remove all affected products and confirm if any patients received the recalled products. Any patient impacted should be contacted.
Patients and prescribers should check the FDA website for potential changes in the recall status of this medicine.
If you use Fentanyl 12 mcg/h patches, check that the dosages on the packaging of your individual patches are correct and don’t take a wrong dosage. And if you have a wrong dosage, contact your local pharmacy at the number on your prescription label.
You can find the latest information about the recall and affected products on the FDA website.
If you have questions about the recall, contact the pharmacy where you received your medication or the manufacturer Alvogen, Inc. at 866-770-3024 or firstname.lastname@example.org.
Last Updated 5/14/2019